MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FIBREOPTIC LIGHT CABLE; LIGHT CABLE ASSEMBLY, 4.8 MM X 2500MM

KARL STORZ SE & CO. KG FIBREOPTIC LIGHT CABLE; LIGHT CABLE ASSEMBLY, 4.8 MM X 2500MM
Model Number 495NCS
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was returned to the manufacturer on january 17,2025.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the light source was left on top of the drapes and the patient was burnt on the face.
 
Additional Manufacturer Narrative
Investigation: in the corresponding ifu fiber optic light cable, fluid light cables dsx551_en_v2.1_08-2024_ifu_ce-mdr, karl storz make clear reference to this under points 3.3 hot components and 3.4 high light intensity.On the optics-side connection, a melted adhesion (plastic) is visible on the front of the optical fibers which presumably originates from cover cloth contact.At the device-side connection, individual optical fibers are broken on the surface in certain areas of the device broken optical fiber are visible.This damage is due to normal use and the age of the light cable (january 2015) and was not caused by a manufacturing or production defect.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FIBREOPTIC LIGHT CABLE
Common Device Name
LIGHT CABLE ASSEMBLY, 4.8 MM X 2500MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21222398
Report Number9610617-2025-00040
Device Sequence Number3326158
Product Code FCW
UDI-Device Identifier04048551001141
UDI-Public04048551001141
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495NCS
Device Catalogue Number495NCS
Device Lot NumberNU02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown